MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4252519-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: customer reported during a live call the introcan safety fep 22g, 0.9x25mm-us broke off in a patient vein during insertion.Nurse attempted to insert the device - blood was returned so she removed the needle.When the nurse tried the flush the device, she was noted it was not in and then removed the device, and only half of the device came out - the other half was in the patient vein.This morning the patient was going to be taken down for imaging to determine further patient care and medical intervention.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) sample was submitted to the manufacturer for evaluation.Through visual examination, it was observed that the capillary had torn off and exhibited a v-shape cut at the tear off area.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or nonconformances were noted during the in process or final product inspection.This product is assembled on an automated assembly machines equipped with 100% vision systems and test stations.Defective product will be detected by vision system and be rejected automatically by machines.The assembly process cards show no abnormalities.Based on the investigation, a v-shape cut is likely caused by reinsertion.Therefore, the defect is due to an application error and the complaint is considered not confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key21605915
Report Number9610825-2025-00127
Device Sequence Number9275872
Product Code FOZ
UDI-Device Identifier04046963165949
UDI-Public(01)04046963165949(11)230814(17)280801(10)23H14G8261
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4252519-02
Device Lot Number23H14G8261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown